Missouri, 2019High Wind in Missouri, November 26 to 27, 2019
November 26 to 27, 2019 · NWS EAX · 5 events in 5 counties and zones
Strong winds moved through portions of central Missouri overnight on November 26. This resulted in several gusts measured at some local ASOS near or above 60 mph.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds moved through portions of central Missouri overnight on November 26. This resulted in several gusts measured at some local ASOS near or above 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 26, 3:09 PM CST, 6 hours 51 minutes earlier.
Area forecast discussion, Nov 26, 3:09 PM CST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
309 PM CST Tue Nov 26 2019
.Discussion...
Issued at 304 PM CST TUE NOV 26 2019
Active weather is expected this evening through Thursday night with
periodic impacts possible. Key messages and potential impacts follow.
Severe weather threat. Low-topped convection is expected to develop
within the warm sector ahead of a cold front early this evening.
This activity will race to the northeast in a low-CAPE, high-shear
environment. At the surface, a warm front has slowly lifted north
today, and is expected to reside near or just north of the
Interstate 70 corridor by this evening. With the strong shear in
place, organized storms capable of gusty winds up to 60 mph will
be possible. In addition, a low-threat for isolated, brief
tornadoes also exists with any persistent, organized rotating
storm within the warm sector or near the warm front. The best
chance for severe weather will be located across central and
northeast Missouri. The threat for thunderstorms will conclude by
midnight.
Strong winds. Widespread southwesterly to westerly winds of 25 to 35
mph sustained, with gusts up to 50 to 60 mph are expected by mid-
evening into Wednesday morning. The strongest corridor of wind is
expected from east central Kansas into northeast Missouri, including
the KC Metro. As of this afternoon, measured wind speeds in south
central Kansas have already exceeded 60 mph. Any shower activity
could further enhance the wind gusts this evening as the low
pressure moves northeast across northern Missouri. Instances of
tree and power line damage will be possible during a 9 hour window
as the core of wind moves through.
Winter weather. Widespread precipitation will overspread the area
beginning Thursday morning into the remainder of the work week. The
initial precipitation on Thursday morning will fall within an
environment supportive of light snow. Snowfall will generally be
short-lived as temperatures gradually warm through the remainder of
the morning and early afternoon hours. Still, minor accumulations
during the morning will be possible, 0.5" or less, resulting in
potential slick spots on area roadways. By Thursday night,
temperatures over far northern Missouri, north of Highway 36, will
sufficiently cool to near or just below freezing. Limited cloud
ice will be present, so the potential for light freezing drizzle
or freezing rain could result in light icing. Chances of rain will
persist Friday into the weekend, but temperatures will remain
warm enough for an all-rain event.
&&
.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1129 AM CST TUE NOV 26 2019
Cloudy, windy conditions will prevail at the terminals over the
next 24 hours. Currently, MVFR sky's prevail with IFR CIGs just to
the east, which might advect in for a brief period this afternoon
before a low pressure system shifts northeast into Missouri,
bringing with it the potential for showers and thunderstorms this
evening. Expect most of the stormy activity to be east of the
terminals, with CIGs likely to improve with the storms, but once
they lift to the north and east expect strong and gusty wind to
prevail aloft and at the surface through Wednesday morning.
Confidence in CIGs past early this evening is low, but there is
high confidence in the strong winds tonight into Wednesday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
for KSZ057-060-103>105.
Wind Advisory from 9 PM this evening to 9 AM CST Wednesday for
KSZ025-102.
MO...High Wind Warning from midnight tonight to noon CST Wednesday
for MOZ006>008-015>017-023>025-031>033-039-040-045-046.
High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
for MOZ021-022-028>030-037-038-043-044-053-054.
Wind Advisory from 9 PM this evening to 9 AM CST Wednesday for
MOZ001>005-011>014-020.
&&
Discussion...Blair
Aviation...CutterHazardous weather outlook, Nov 26, 5:24 AM CST, 16 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
524 AM CST Tue Nov 26 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
524 AM CST Tue Nov 26 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Severe weather will be possible this evening across much of
Missouri. The main threats with these storms will be the chance for
damaging winds and large. In addition to the wind and hail threat a
isolated tornado or two will be possible.
A strong cold front will move through the area tonight with gusty
winds up to 45 mph expected tonight through tomorrow morning. A wind
advisory is in affect from 9PM tonight through Noon Wednesday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is potential for winter weather on Thanksgiving morning with
very minor snow accumulations possible before snow transitions to
rain in the afternoon.
Strong storms may again be possible Friday night into Saturday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Nov 26, 8:06 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
806 PM CST Tue Nov 26 2019
MOZ040-045-046-270230-
Pettis MO-Cooper MO-Howard MO-
806 PM CST Tue Nov 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PETTIS...
SOUTHWESTERN HOWARD AND NORTHWESTERN COOPER COUNTIES UNTIL 830 PM
CST...
At 805 PM CST, Doppler radar was tracking a strong thunderstorm near
Smithton, or 7 miles northeast of Sedalia, moving northeast at 55
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sedalia, Boonville, Pilot Grove, Smithton, Otterville, Blackwater,
Lamine, Sedalia Memorial Arpt and Clifton City.
This includes Interstate 70 in Missouri between mile markers 87 and
107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CST for central
Missouri.
LAT...LON 3891 9262 3869 9303 3870 9306 3867 9306
3864 9312 3873 9323 3893 9306 3893 9305
3904 9297 3909 9290 3910 9292 3911 9291
TIME...MOT...LOC 0205Z 226DEG 49KT 3876 9311
LeightonSpecial weather statement, Nov 26, 8:52 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
852 PM CST Tue Nov 26 2019
MOZ032-033-039-040-046-270330-
Saline MO-Chariton MO-Randolph MO-Cooper MO-Howard MO-
852 PM CST Tue Nov 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...
RANDOLPH...HOWARD...SOUTHEASTERN SALINE AND NORTHERN COOPER COUNTIES
UNTIL 930 PM CST...
At 851 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Fayette, moving northeast at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Moberly, Boonville, Fayette, Huntsville, Glasgow, New Franklin,
Higbee, Clark, Armstrong, Nelson, Renick, Blackwater, Clifton Hill,
Franklin and Arrow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CST for central and
north central Missouri.
LAT...LON 3925 9232 3925 9243 3898 9257 3897 9256
3896 9307 3949 9270 3949 9230
TIME...MOT...LOC 0251Z 226DEG 51KT 3909 9257
LeightonHigh Wind, Johnson
- When
- November 26, 10:00 PM CST to 11:00 PM CST
- Where
- Johnson forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
ASOS in Warrensburg reported 62 mph wind overnight between November 26 and November 27. No damage was reported with this wind.
High Wind, Pettis
- When
- November 26, 11:00 PM CST to November 27, 12:00 AM CST
- Where
- Pettis forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
ASOS in Sedalia reported 63 mph wind overnight between November 26 and November 27. No damage was reported with this wind.
High Wind, Randolph
- When
- November 27, 2:00 AM CST to 3:00 AM CST
- Where
- Randolph forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
Public reported roughly 65 mph winds overnight on the morning of November 27. No damage was reported. This estimate is backed up by measured 62 mph wind gust reported at nearby ASOS in Columbia, Missouri.
High Wind, Howard
- When
- November 27, 2:00 AM CST to 3:00 AM CST
- Where
- Howard forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Public reported roughly 65 mph winds overnight on the morning of November 27. No damage was reported. This estimate is backed up by measured 62 mph wind gust reported at nearby ASOS in Columbia, Missouri.
High Wind, Cooper
- When
- November 27, 2:00 AM CST to 3:00 AM CST
- Where
- Cooper forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Public reported roughly 65 mph winds overnight on the morning of November 27. No damage was reported. This estimate is backed up by measured 62 mph wind gust reported at nearby ASOS in Columbia, Missouri.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, November 26, 20191 death · 1 injured · $120,000 · EF2 · 2 events
- Winter Storm and Heavy Snow in California, November 26 to 27, 20191 death · $500 · 52 kt wind · 6 events
- Tornadoes and Damaging Winds in Mississippi, November 26 to 27, 2019$171,000 · EF2 · 6 events
- Winter Weather in Washington, November 26, 20195 injured · $250,000 · 1 event
- Winter Storm and Winter Weather in South Dakota, November 26 to 27, 20195 injured · 19 events
- High Wind in Texas, November 26, 201963 kt wind · 57 events
- Wildfire in Oklahoma, November 26 to 27, 2019$100,000 · 1 event
- Tornado in Louisiana, November 26, 2019$25,000 · EF1 · 1 event
- Flash Flooding and Heavy Snow in California, November 26 to 28, 2019$54,000 · 5 events
- Strong Wind in Kentucky, November 26 to 27, 2019$22,000 · 22 events
- Heavy Snow and High Wind in California, November 26 to 28, 201956 kt wind · 35 events
- Strong Wind in Illinois, November 26 to 27, 2019$19,000 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865659, 865658, 865655, 865656, 865657.